Subscriptions
  • Join our People's Pharmacy Page on Facebook
  • Follow JoeGraedon on Twitter
  • Follow Us
  • Free email newsletter

Print This Page

Prostate Drug Flomax Complicates Eye Surgery

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

Aging male baby boomers are starting to notice symptoms of prostate enlargement such as frequent or difficult urination. TV commercials for Flomax encourage men to ask their doctor if Flomax is right for them. A new study suggests that this drug might NOT be right for anyone who is contemplating cataract surgery. Not only does Flomax increase the risk during surgery for something called intraoperative floppy iris syndrome (IFIS), but it also appears to double the risk for postoperative complications such as retinal detachment or lost lens. The researchers reviewed more than 96,000 medical records of eye surgery conducted between 2002 and 2007. Other drugs used to treat prostate symptoms did not appear as likely to cause complications.

[Journal of the American Medical Association, May 20, 2009]

  • Currently 0/5
  • 1
  • 2
  • 3
  • 4
  • 5
Not Helpful ..... Very Helpful
Was this information helpful? (0 votes)
What do you think? Click the stars to vote!
If you have more to say, post a comment below!

1 Comment

| Leave a comment

Flomax has played havoc with my sex life. The doctor has advised for me to skip a dose when I believe the chance may arise.

I really do not like stopping medication and it does cause me urinary problems while I am missing that dose and getting it back in my system.

On tops of Flomax being expensive and me on medicare the donut hole comes up in June and makes medical cost unbearable.

Is there a different medication that will not have the side effect of ED like Flomax does and yet will work? I have contemplated surgery but am afraid that I might suffer ED from that. Can you offer any advice? I have recently moved and am going to have to find new doctors so I am open for all suggestions.

Leave a comment

Share your comments or questions with the People's Pharmacy online community. Not all comments will be posted. Advice from other visitors to this web site should not be considered a substitute for appropriate medical attention. Concerns about medications should be discussed with a health professional. Do not stop any medication without first checking with your physician.

Check this box to be notified by email when follow-up comments are posted.